MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 5MM X 9.7CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100509
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, gender, ethnicity and medical history were not provided.Procode: krd/hcg.The name, phone and email address of the initial reporter are not available / reported.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).[conclusion]: the healthcare professional reported some issues with the 5mm x 9.7cm micrusframe 10 coil (mfr100509 / l15937).There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The device was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 5mm x 9.7cm micrusframe 10 coil was received contained in a pouch.Visual inspection was performed.The introducer was observed damaged and partially zipped.The device positioning unit (dpu) was observed kinked in several areas.The marker band was found 45 cm from the distal end; this is within specification.Microscopic inspection was performed.The embolic coil was protruding from the introducer and was in stretched condition.No other damage was observed.A review of manufacturing documentation associated with this lot (l15937) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint did not originally report the coil being stretched during the procedure.Multiple follow-up attempts were made to find out what the exact issue that the physician experienced with the coil were unsuccessful.It was not known if the issue was related to the stretched condition of the coil.With the limited information related to the procedure and the use of the device, the exact cause of the stretched condition of the coil cannot be conclusively determined.Coil stretching is known potential issue associated with the use of this device.The ifu provides proper handling instructions for the device to prevent such issue as stretching from occurring.Stretching can occur during attempts to withdrawal the coil against resistance.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 5mm x 9.7cm micrusframe 10 coil left the manufacturing facility with the embolic coil in a stretched condition.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the stretched condition observed on the returned coil was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2020-00010.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported some issues with the 5mm x 9.7cm micrusframe 10 coil (mfr100509 / l15937).There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The 5mm x 9.7cm micrusframe 10 coil was returned for evaluation which revealed that the embolic coil was stretched.Based on the product analysis on 1/13/2020, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME10 5MM X 9.7CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9583593
Report Number3008114965-2020-00009
Device Sequence Number3244767
Product Code KRD
UDI-Device Identifier10886704077848
UDI-Public10886704077848
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberMFR100509
Device Lot NumberL15937
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2020
Initial Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight60